Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 21, 2013, 6:10 PM EDT for Capitol Planning Region, Connecticut. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 6:10 PM EDT (22:10 UTC)
- Expired
- May 21, 2013, 7:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 105 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:14 PM EDT | HAIL 1 | Manchester, CT | |
| May 21, 6:15 PM EDT | HAIL 0.88 | Manchester, CT | |
| May 21, 6:19 PM EDT | HAIL 1 | Manchester, CT | SOCIAL MEDIA |
| May 21, 6:32 PM EDT | HAIL 0.75 | Manchester, CT | NEAR GLASTONBURY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:03 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WUUS51 KBOX 212210
SVRBOX
CTC003-013-212300-
/O.NEW.KBOX.SV.W.0004.130521T2210Z-130521T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 700 PM EDT
* AT 609 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MANCHESTER...AND MOVING EAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...MANSFIELD...VERNON...HEBRON...ANDOVER...COVENTRY...
COLUMBIA...BOLTON AND STORRS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.
&&
LAT...LON 4188 7257 4183 7221 4170 7225 4169 7227
4167 7227 4164 7233 4162 7233 4171 7263
TIME...MOT...LOC 2210Z 282DEG 15KT 4179 7251
$$
JWD2 follow-up statements
154
WWUS51 KBOX 212226
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
626 PM EDT TUE MAY 21 2013
CTC003-013-212300-
/O.CON.KBOX.SV.W.0004.000000T0000Z-130521T2300Z/
HARTFORD CT-TOLLAND CT-
626 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN HARTFORD AND CENTRAL TOLLAND COUNTIES...
AT 622 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BOLTON...OR 3 MILES SOUTHEAST OF
MANCHESTER...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...MANSFIELD...VERNON...HEBRON...ANDOVER...COVENTRY...
COLUMBIA...BOLTON AND STORRS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4188 7257 4183 7221 4170 7225 4169 7227
4167 7227 4164 7233 4162 7233 4171 7263
TIME...MOT...LOC 2222Z 289DEG 14KT 4176 7245
$$
JWD288
WWUS51 KBOX 212255
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT TUE MAY 21 2013
CTC003-013-212304-
/O.EXP.KBOX.SV.W.0004.000000T0000Z-130521T2300Z/
HARTFORD CT-TOLLAND CT-
655 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTFORD AND
CENTRAL TOLLAND COUNTIES WILL EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
&&
LAT...LON 4188 7257 4183 7221 4170 7225 4169 7227
4167 7227 4164 7233 4162 7233 4171 7263
TIME...MOT...LOC 2254Z 282DEG 15KT 4176 7245
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:34 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 21, 4:34 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 434 PM EDT TUE MAY 21 2013 .SYNOPSIS... A BACKDOOR COLD FRONT WILL STALL ACROSS SNE TONIGHT BEFORE LIFTING TO THE NORTH WEDNESDAY. WARM AND HUMID CONDITIONS CONTINUE INTO THURSDAY AND FRIDAY WITH SHOWERS AND SCATTERED STRONG THUNDERSTORMS POSSIBLE. COOLER AND LESS HUMID CONDITIONS ARE EXPECTED FOR THE HOLIDAY WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE NORTHEAST. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... BACKDOOR FRONT MOVING SW FROM E MA. LOTS OF CU HAVE DEVELOPED AHEAD OF THE BOUNDARY WITH WIDELY SCT CONVECTION ACROSS SNE WITH STRONG TO SEVERE STORMS MOVING EWD FROM E NYS. ENVIRONMENT IS RATHER UNSTABLE WITH MLCAPES 2000+ J/KG ACROSS LOWER CT VALLEY WITH DECREASING CAPES FURTHER E. EXPECT STORMS TO CONTINUE TO DEVELOP ACROSS THE INTERIOR...MAINLY CENTRAL AND W ZONES AHEAD OF THE BOUNDARY AS ENVIRONMENT IS FAVORABLE FOR STORMS. AS BACKDOOR FRONT CONTINUES PUSHING WEST...FOCUS FOR CONVECTIVE ACTIVITY WILL SHIFT TO THE CT VALLEY LATE AFTERNOON AND TOWARD EVENING. 0-6KM SHEAR IN THE UNSTABLE AIR IS 25-30 KT WHICH IS MORE THAN ENOUGH FOR STORM ORGANIZATION GIVEN MAGNITUDE OF CAPE. EXPECT A FEW STRONG TO POSSIBLY SEVERE STORMS INTO THIS EVENING. TONIGHT...CONVECTION SHOULD WEAKEN THIS EVENING...BUT WITH UNSTABLE AIR ALOFT PERSISTING AND BACKDOOR FRONT IN THE AREA CANT RULE OUT A FEW SHOWERS OR A THUNDERSTORM DURING THE NIGHT ALTHOUGH MOST OF THE OVERNIGHT PERIOD SHOULD BE DRY. THE BACKDOOR FRONT MAY MAKE IT TO THE CT VALLEY LATER TONIGHT BEFORE STALLING. EXPECT WIDESPREAD LOW CLOUDS AND FOG TO REDEVELOP AGAIN TONIGHT...ESPECIALLY IN THE COASTAL PLAIN AND A DENSE FOG ADVISORY MAY BE NEEDED AGAIN. MIN TEMPS WILL BE MOSTLY IN THE 50S WITH LOWER 60S IN THE LOWER CT VALLEY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... BACKDOOR FRONT WILL MOVE/JUMP TO THE NORTH ON WED AS LOW LEVEL SW FLOW MIXES DOWN TO THE SURFACE. LOW CLOUDS AND FOG WILL ERODE AS SW FLOW BECOMES ESTABLISHED...BUT THE LOW CLOUDS/FOG MAY LINGER MOST OF THE DAY OVER THE ISLANDS AND ESPECIALLY ACK. 850 MB TEMPS 15-16C SO IT WILL BE ANOTHER WARM AND HUMID DAY WITH TEMPS WELL INTO THE 80S AWAY FROM THE S COAST AND POSSIBLY A FEW LOCATIONS NEARING 90 IN THE INTERIOR VALLEYS. CONVECTION WILL BE A CONCERN ONCE AGAIN WED AFTERNOON AS ATMOSPHERE DESTABILIZES. HIGHEST MLCAPES 1000-2000 J/KG WILL BE FOCUSED MOSTLY WEST OF I95 AS SW FLOW WILL ACT TO STABILIZE THE COASTAL PLAIN. DEEP LAYER SHEAR IS A BIT WEAKER WED AND MID LEVEL LAPSE RATES ARE MARGINAL...BUT MAGNITUDE OF INSTABILITY SUGGESTS SCT STORMS WILL DEVELOP AND CANT RULE OUT A FEW STRONG TO SEVERE STORMS IN THE INTERIOR. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGHLIGHTS... * SHOWERS AND SCATTERED THUNDERSTORMS THURSDAY INTO FRIDAY * COOLER AND LESS HUMID FOR THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK OVERVIEW AND MODEL PREFERENCES... MEDIUM RANGE OPERATIONAL MODEL SUITE SIGNALING AN AMPLIFIED... SLOWLY PROGRESSIVE PATTERN ACROSS THE LOWER 48. AT THE START... NOTING LONG WAVE TROUGH ACROSS THE UPPER PLAINS INTO THE WESTERN LAKES THOUGH SOME DIFFERENCES IN POSITIONING...ALONG WITH H5 CUTOFF LOW MOVING INTO THE WEST COAST. LOWER THAN AVERAGE CONFIDENCE ON THE PROGRESSION OF THE UPPER LEVEL PATTERN OPERATIONAL SUITE...THOUGH GENERAL SURFACE SYSTEM POSITIONS AND TIMING SIGNALS THROUGH THE HOLIDAY WEEKEND SEEM FAIRLY GOOD. BETTER CONTINUITY AMONGST THE MODEL ENSEMBLES...SO LEANED CLOSER TO THOSE BUT DID INCORPORATE A LITTLE OF THE 12Z GFS/00Z ECMWF INTO THE EARLY PORTION OF THE LONG TERM /WED NIGHT TO FRI/. ANTICIPATE SLOW BUT STEADY CHANGE TO THE UPPER PATTERN LATE THIS WEEK AS UPPER TROUGH MOVES ACROSS THE EASTERN U.S. FRI-SAT. THIS WILL BRING AIRMASS CHANGE AS UPPER WINDS SHIFT TO NW...BRINGING COOLER AND DRIER CONDITIONS FOR A GOOD CHUNK OF THE HOLIDAY WEEKEND. MODERATE TO HIGH CONFIDENCE CONTINUES FOR THE THU-FRI TIMEFRAME WITH PERIODIC PRECIP AND SCATTERED CONVECTION...THEN COLD FRONT SHOULD SWEEP THROUGH FRI NIGHT INTO EARLY SAT. MODERATE CONFIDENCE BEYOND FRIDAY AS MAY SEE SOME TIMING ISSUES WITH THE PASSAGE OF THE UPPER TROUGH SOMETIME SAT. FEW SHOWERS ARE POSSIBLE...BUT TIMING IS DIFFICULT. EXPECT HIGH TEMPS THIS WEEKEND TO RUN UP TO 5 DEGREES BELOW SEASONAL NORMS. DOES LOOK TO BE DRY INTO EARLY NEXT WEEK WITH CLOSE TO SEASONABLE TEMPS. DETAILS... WEDNESDAY NIGHT...BROAD UPPER RIDGING STARTS TO BREAK DOWN... WHILE STATIONARY FRONT REMAINS ACROSS CENTRAL AND NORTHERN NEW ENGLAND. MAY SEE WEAK WAVE MOVING ON THIS FRONT...WHICH COULD BRING SCT SHOWERS/TSTMS ACROSS FAR INTERIOR AREAS OF S NH/W MA/N CENTRAL CT. KEPT CHANCE POPS GOING THERE. WITH SW FLOW IN PLACE...EXPECT WARM AND HUMID CONDITIONS WITH LOWS MAINLY IN THE LOWER-MID 60S...EXCEPT THE UPPER 50S TO AROUND 60 ALONG THE IMMEDIATE COAST...CAPE COD AND THE ISLANDS. THURSDAY...H5 TROUGH WILL BEGIN TO APPROACH WITH ITS ASSOCIATED SURFACE COLD FRONT. RATHER AMPLIFIED UPPER SYSTEM...SO COLD FRONT WILL BE SLOW TO MOVE ACROSS. WILL REMAIN WELL IN THE WARM SECTOR AHEAD OF THE FRONT ON THURSDAY...SO EXPECT ROUNDS OF SHOWERS AND SCT TSTMS. VERY HUMID AIRMASS IN PLACE AS WELL...WITH PW VALUES AROUND 1.7 INCHES. WILL LIKELY SEE SOME HEAVY DOWNPOURS WITH SOME SHOWERS...ALONG WITH HAIL AND GUSTY WINDS. MAY NOT QUITE REACH SEVERE THRESHOLDS AS CLOUDS WILL BE MORE PREVALENT. EXPECT DAYTIME HIGHS ONLY TO REACH THE MID AND UPPER 70S...THOUGH A FEW SPOTS MAY REACH 80 IF THE SUN BREAKS THROUGH. WILL ALSO SEE GUSTY SW WINDS...UP TO 20-25 KT DURING THE AFTERNOON/EVENING. TIMING OF COLD FRONT IS STILL IN QUESTION...THOUGH APPEARS IT SHOULD SLOWLY CROSS THE REGION THU NIGHT...MAY REACH THE COAST BY 12Z FRI. HAVE CARRIED LIKELY TO CAT POPS AS COLD FRONT PASSES. LOOKS LIKE BEST INSTABILITY MAY PASS E OVERNIGHT...BUT COULD STILL SEE SOME ELEVATED CONVECTION SO KEPT SCT THUNDER IN THE FORECAST. TEMPS DO START DROPPING BACK TO THE LOWER-MID 50S LATE ACROSS FAR INTERIOR AREAS. FRIDAY...COLD FRONT SHOULD CLEAR THE E COAST DURING THE MORNING BUT SOME SHOWERS MAY LINGER INTO MID MORNING ACROSS E MA. OTHERWISE... EXPECT CONDITIONS TO IMPROVE THOUGH IT WILL BE NOTICEABLY COOLER AND LESS HUMID. SATURDAY THROUGH TUESDAY...BLOCKING UPPER PATTERN CONTINUES ACROSS LABRADOR INTO GREENLAND THROUGH THIS TIMEFRAME...WHICH WILL KEEP HIGH PRES BUILDING OUT OF CENTRAL CANADA DOWN THE EASTERN SEABOARD. LONG RANGE MODELS AND ENSEMBLES ARE IN PRETTY GOOD AGREEMENT WITH THIS PORTION OF THE FORECAST. EXPECT DRY AND COOL CONDITIONS THROUGH THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. ON SATURDAY...EXPECT DAYTIME HIGHS ONLY IN THE 60S...RUNNING 4 TO 8 DEGREES BELOW SEASONAL NORMS...THOUGH WILL MODIFY A BIT THROUGH THE REMAINDER OF THIS TIMEFRAME. DUE TO SEVERE WEATHER WATCH THIS AFTERNOON...KEPT PREVIOUS FORECAST GOING FROM SUNDAY ONWARD...BUT LOOKS IN GOOD SHAPE WITH LATEST MODEL GUIDANCE. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW...MODERATE CONFIDENCE IN TIMING AND AREAL COVERAGE OF STRATUS AND FOG THROUGH WEDNESDAY MORNING. CONDITIONS HAVE IMPROVED TO VFR ACROSS MUCH OF THE REGION...WITH IFR PERSISTING AT ACK AND STRATUS/PATCHY FOG ACROSS NE MA TO BOS HARBOR. EXPECT THE IFR CONDITIONS TO GRADUALLY EXPAND SW ACROSS THE REGION LATE AFTERNOON AND EVENING WHILE THE FOG BANK NEAR THE ISLANDS GRADUALLY LIFTS NORTH. SCT CONVECTION EXPECTED TO DEVELOP WITH BRIEF MVFR/IFR CONDITIONS IN SHOWERS/TSTMS. WIDESPREAD IFR/LIFR LIKELY TONIGHT...GRADUALLY IMPROVING TO VFR 14-16Z AS SW WINDS DEVELOP...BUT IFR MAY PERSIST MOST OF THE DAY AT ACK. KBOS TERMINAL...HIGH CONFIDENCE IN LOWERING TREND...LOWER CONFIDENCE IN TIMING. IFR/LIFR CIGS/VSBYS WILL REDEVELOP...POSSIBLY AS SOON AS LATE AFTERNOON. KBDL TERMINAL...HIGH CONFIDENCE THAT CONDITIONS LOWER TO IFR TONIGHT. EXACT TIMING UNCERTAIN. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WEDNESDAY NIGHT...LOW TO MODERATE CONFIDENCE. EXPECT VARIABLE CONDITIONS DEPENDING UPON SHOWER AND FOG DEVELOPMENT. BETTER SHOT FOR IFR VSBYS IN FOG ALONG S COAST ON S-SW WINDS AND MILD TEMPS MAINLY AFTER MIDNIGHT. SCT SHOWERS/TSTMS ACROSS MOST OF THE REGION THOUGH BEST SHOT ACROSS CENTRAL AND WESTERN AREAS...WITH MVFR-IFR CIGS/VSBYS. MAY SEE LOCAL HEAVY DOWNPOURS. LOW CONFIDENCE ON TIMING AND PLACEMENT. THURSDAY...LOW TO MODERATE CONFIDENCE. VERY UNSETTLED PATTERN AHEAD OF APPROACHING COLD FRONT. VARIABLE CONDITIONS BETWEEN VFR AND MVFR/IFR IN SHRA/TSRA/PATCHY FOG. COLD FRONT CROSSES THE REGION THU NIGHT...SO WILL SEE IMPROVING CONDITIONS ACROSS WESTERN AREAS AFTER MIDNIGHT THU NIGHT...THEN INTO CENTRAL SECTIONS AFTER 06Z-07Z. MAY SEE SW WIND GUSTING UP TO 20-25 KT DURING THE DAY AS WELL. WINDS SHIFT TO W-NW ACROSS CENTRAL AND WESTERN AREAS AFTER MIDNIGHT. FRIDAY...MODERATE TO HIGH CONFIDENCE. MAY SEE LEFTOVER POCKETS OF MVFR CIGS/VSBYS POSSIBLE ACROSS E MA THROUGH 14Z-15Z FRI. OTHERWISE...VFR. SATURDAY-SUNDAY...HIGH CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE THROUGH WEDNESDAY. WINDS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH WED. INCREASING SW FLOW WILL RESULT IN SEAS BUILDING OVER THE S COASTAL WATERS. LEANED MORE HEAVILY ON THE SWAN GUIDANCE FOR SEAS FORECAST AS THE WNAWAVE GUIDANCE APPEARS TO BE TOO HIGH. SEAS COULD BUILD TO 5 FT OVER THE S COASTAL WATERS ON WED AND A SMALL CRAFT ADVISORY MAY EVENTUALLY BE NEEDED. AREAS OF DENSE FOG WILL AFFECT THE COASTAL WATERS TONIGHT INTO WED MORNING. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WEDNESDAY NIGHT...HIGH CONFIDENCE. EXPECT SW WINDS GUSTING TO 25 KT AND SEAS UP TO 6-8 FT...HIGHEST ON THE SOUTHERN WATERS. VSBYS LOWERED IN PATCHY FOG ESPECIALLY ACROSS THE SOUTHERN WATERS. THURSDAY...MODERATE TO HIGH CONFIDENCE. APPROACHING COLD FRONT WILL KEEP SMALL CRAFT CRITERIA WINDS AND SEAS IN PLACE. EXPECT LOW VSBYS IN HEAVY SHOWERS...PATCHY FOG. SCT THUNDER AS WELL. WINDS MAY SHIFT TO W-NW ACROSS THE WESTERN WATERS AFTER MIDNIGHT. FRIDAY...MODERATE TO HIGH CONFIDENCE. COLD FRONT WILL BE SLOW TO CLEAR THE WATERS...SO EXPECT SW WINDS IN PLACE FOR A PORTION OF THE DAY BEFORE SHIFTING TO W-NW ACROSS THE EASTERN WATERS. SATURDAY-SUNDAY...MODERATE CONFIDENCE. SEAS WILL REMAIN ABOVE SMALL CRAFT FOR MOST OF THE WEEKEND ESPECIALLY ON THE OUTER WATERS. NW GUSTS MAY APPROACH 25 KT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/EVT NEAR TERM...KJC SHORT TERM...KJC LONG TERM...EVT AVIATION...KJC/EVT MARINE...KJC/EVT
Hazardous weather outlook, May 21, 6:00 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 600 PM EDT TUE MAY 21 2013 CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001>004-222200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-CHESHIRE NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 600 PM EDT TUE MAY 21 2013 ...SEVERE THUNDERSTORM WATCH 204 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECT TO DEVELOP THURSDAY AND INTO FRIDAY. A FEW OF THESE THUNDERSTORMS MAY BE STRONG TO POSSIBLY SEVERE. MAIN THREATS WILL BE STRONG WIND GUSTS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ005>007-013>024-026-NHZ012-015-RIZ005>008-222200- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 600 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND MOST OF MASSACHUSETTS...ESPECIALLY NEAR THE MASS PIKE. THESE STORMS COULD CONTAIN LARGE HAIL OR DAMAGING WINDS AS WELL AS HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECT TO DEVELOP THURSDAY AND INTO FRIDAY. A FEW OF THESE THUNDERSTORMS MAY BE STRONG TO POSSIBLY SEVERE. MAIN THREATS WILL BE GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-222200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 600 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF NORTH TO NORTHWEST GALES SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, May 21, 4:48 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL WOODSTOCK 41.95N 71.98W
05/21/2013 M0.75 INCH WINDHAM CT AMATEUR RADIO
0.25 TO 0.75 INCH
&&
EVTLocal storm report, May 21, 5:03 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
503 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL POMFRET 41.90N 71.97W
05/21/2013 M0.75 INCH WINDHAM CT AMATEUR RADIO
&&
EVTLocal storm report, May 21, 5:42 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
542 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M0.75 INCH WORCESTER MA TRAINED SPOTTER
1.5 INCHES RAIN
&&
EVTLocal storm report, May 21, 5:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL SOUTHBRIDGE 42.08N 72.03W
05/21/2013 M1.00 INCH WORCESTER MA TRAINED SPOTTER
&&
EVTSpecial weather statement, May 21, 6:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
603 PM EDT TUE MAY 21 2013
CTZ003-212245-
TOLLAND CT-
603 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORM...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENFIELD...OR 5 MILES EAST OF WINDSOR
LOCKS...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...ELLINGTON AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4194 7251 4191 7229 4176 7242 4183 7250
4186 7250 4186 7252
TIME...MOT...LOC 2200Z 300DEG 13KT 4191 7255
JWDLocal storm report, May 21, 6:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
604 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL SOUTH WINDSOR 41.82N 72.62W
05/21/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
TIME ESTIMATED
&&
EVTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:05 PM EDT | Special Weather Statement | BOX | 40 min | |
| May 21, 4:17 PM EDT | Special Weather Statement | BOX | 43 min | |
| May 21, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 51 min |
| May 21, 5:21 PM EDT | Areal Flood Advisory | BOX | Northeastern Connecticut Planning Region | 114 min |
| May 21, 5:26 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 49 min |
| May 21, 6:03 PM EDT | Special Weather Statement | BOX | 42 min | |
| May 21, 6:16 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 44 min |
| May 21, 7:08 PM EDT | Special Weather Statement | BOX | 37 min | |
| May 21, 7:20 PM EDT | Special Weather Statement | BOX | 55 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.